So, on Monday, we injected her in the evening and within a couple of minutes a large round lump appeared under the skin at the injection site. A few hours later, it decreased from the size of a quarter to the size of a nickel but remained rather thick. We discovered three others on her in areas where she had been previously injected.
The next day, I called the cardiologist. She thought maybe I had hit the dermal layer and not the sub-q when injecting. The next day, Myrna saw the regular vet for blood work recheck and the vet looked at the lumps and found that they were above the skin as well as below and they were red under the hair and scabby, also.
She wanted to wait for the blood work before deciding what to do next. Meanwhile, we discussed causes: Myrna has a known allergy to plastic and daily injections with plastic needle hubs and syringes could be causing the lumps. The exposure to plastic could have made the skin sensitive to touch and could be the cause of her hypersensitivity to being touched as well as being injected. The injectable lasix brand could be the culprit. She suggested that I find another brand of lasix to try.
Today she called with the results of the tests: Myrna's potassium is up from 3.6 in June to 4.2-an increase in potassium supplements and putting mashed bananas in her food might be helping. Her BUN and creatinine
|Myrna being "cute"|
Meanwhile, no injections for a few days unless absolutely necessary. I will research glass syringes and other lasix brands. And hopefully, the antibiotic solves the lumps and we find ways to protect her skin from this hypersensitivity so that future injections do not cause pain or lumps.